MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6-investigation type 4110: lens work order search- no similar complaint event(s) within associated lots were found.Inflammation is identified in the labeling as a known potential adverse event following icl implantation.The icl directions for use (dfu) states under adverse events: as with implantation of other types of intraocular lenses, potential adverse events can include, but are not limited to infection and iritis.The dfu states precautions to physicians (3): the lens must not be exposed to any solution other than normally used intraocular perfusion fluids (e.G., isotonic saline, bss, viscoelastic solutions, etc.).The dfu states a warning: complete removal of viscoelastic from the eye after completion of the surgical procedure is essential.Viscoelastic instruments that may be difficult to aspirate should not be used.The dfu states for preparation: verify that the vial is filled at least 2/3 full with liquid.Thermoshaping trays and vials must be opened in a sterile site.Record the control number on the operative report to maintain traceability.Remove aluminum cap and stopper.Using the foam plunger tip, remove the crystals from the vial.Crystals should not be exposed to dry conditions (air) for more than one minute.Warning: do not allow the crystals to dry out after removing them from the glass bottle.Additional warning: staar surgical icl and disposable accessories are packaged and sterilized for single use only.Cleaning, refurbishing and/or resterilization are not applicable to these devices.If one of these devices were reused after cleaning or refurbishing, it is highly probable that it would be contaminated, and the contamination could result in infection and/or inflammation.Warning: the intraocular lens should not be implanted if the sterile packaging has been opened or damaged.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with severe post-op inflammation, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also be a contributing factor.Given the onset of reported problem was bilateral, without cultures taken, an exact cause could not be determined as the lens remains implanted.The event could be multifactorial in nature including patient and/or procedure related factors.Claim# (b)(4).
 
Event or Problem Description
A facility representative reported that two weeks after bilateral implantable collamer lens (icl) implantation into the patient's eye, inflammation observed bilaterally on po week 2.Information regarding concomitant products used intraoperatively was not provided."deposits" (unspecified) were noted on the icl.No further description of the deposits was provided, and diagnostic cultures have not been reported.It was reported that the patient experienced no other reaction and the lens remains implanted.No further information is available at this time.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H6- method code 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work orders(s), including the suspected device, have been manufactured within established parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Corrected data.D4: primary unique device identifier (udi) #: (b)(4)."udi related data quality updates only." claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key20027652
Report Number2023826-2024-03569
Device Sequence Number7364176
Product Code QCB
UDI-Device Identifier00840311327447
UDI-Public(01)00840311327447(11)231024(17)260930(21)T1737191
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date09/30/2026
Device Model NumberVTICMO 13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer11/17/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown